Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 214, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 2, 2012, 3:34 PM EDT for 4 counties in Georgia. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2012, 3:34 PM EDT (19:34 UTC)
- Expired
- Aug 2, 2012, 4:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA, Screven County, GA
The radar
The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 3:50 PM EDT | HAIL 1.25 | 2 Wnw Stillwell, GA | HAIL UP TO HALF DOLLAR SIZE ON MOCK ROAD. |
| Aug 2, 4:05 PM EDT | HAIL 0.88 | Clyo, GA | REPORT RELAYED FROM NWS COLUMBIA. |
| Aug 2, 4:22 PM EDT | HAIL 1.75 | 3 Ese Shawnee, GA | NEAR THE INTERSECTION OF SPRINGFIELD ROAD AND OLD DIXIE HIGHWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 2:33 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1922 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
691
WUUS52 KCHS 021934
SVRCHS
GAC029-031-103-251-022030-
/O.NEW.KCHS.SV.W.0214.120802T1934Z-120802T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 430 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR CLYO ... NEARLY STATIONARY.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
CLYO...SPRINGFIELD...SHAWNEE...EGYPT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER AS THUNDERSTORMS APPROACH.
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3260 8201 3265 8185 3270 8186 3292 8151
3283 8142 3274 8140 3270 8143 3265 8139
3262 8141 3252 8123 3229 8112 3197 8158
3205 8164 3213 8178 3223 8181 3226 8186
3237 8193 3242 8192 3251 8197 3254 8204
TIME...MOT...LOC 1934Z 090DEG 2KT 3244 8133
$$2 follow-up statements
380
WWUS52 KCHS 021952
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT THU AUG 2 2012
GAC029-031-103-251-022030-
/O.CON.KCHS.SV.W.0214.000000T0000Z-120802T2030Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-BRYAN GA-
352 PM EDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN BRYAN...EFFINGHAM...BULLOCH AND SOUTHERN SCREVEN
COUNTIES...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR OAKY...MOVING NORTH AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO HALF DOLLAR SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BAY...
BLITCHTON...BROOKLET...CAPTOLO...CLYO...DENMARK...DOVER...EBENEZER...
EDEN...EGYPT...ELLABELL...GEORGIA SOUTHERN...GROVELAND...GUYTON...
HOPEULIKIT...HUNTERS...KILDARE...LANIER...LEEFIELD...MARLOW...
MELDRIM...MIDDLEGROUND...NEVILS...NEWINGTON...OLIVER...PEMBROKE...
PINEORA...PORTAL...REGISTER...RINCON...SHAWNEE...SPRINGFIELD...
STATESBORO...STILLWELL...STILSON AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3283 8143 3277 8142 3277 8143 3274 8140
3270 8143 3265 8139 3263 8142 3257 8135
3252 8123 3242 8120 3229 8112 3197 8158
3205 8164 3213 8178 3223 8181 3226 8186
3237 8193 3242 8192 3252 8197
TIME...MOT...LOC 1952Z 171DEG 12KT 3251 8135
$$440
WWUS52 KCHS 022008
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT THU AUG 2 2012
GAC029-031-103-251-022030-
/O.CON.KCHS.SV.W.0214.000000T0000Z-120802T2030Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-BRYAN GA-
408 PM EDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN BRYAN...EFFINGHAM...BULLOCH AND SOUTHERN SCREVEN
COUNTIES...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
KILDARE TO BERRYVILLE...MOVING NORTH AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BAY...
BLITCHTON...BROOKLET...CAPTOLO...CLYO...DENMARK...DOVER...EBENEZER...
EDEN...EGYPT...ELLABELL...GEORGIA SOUTHERN...GROVELAND...GUYTON...
HOPEULIKIT...HUNTERS...KILDARE...LANIER...LEEFIELD...MARLOW...
MELDRIM...MIDDLEGROUND...NEVILS...NEWINGTON...OLIVER...PEMBROKE...
PINEORA...PORTAL...REGISTER...RINCON...SHAWNEE...SPRINGFIELD...
STATESBORO...STILLWELL...STILSON AND WESTSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS PRODUCED HALF DOLLAR SIZE HAIL NEAR SPRINGFIELD.
SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3283 8143 3277 8142 3277 8143 3274 8140
3270 8143 3265 8139 3263 8142 3257 8135
3252 8123 3242 8120 3229 8112 3197 8158
3205 8164 3213 8178 3223 8181 3226 8186
3237 8193 3242 8192 3252 8197
TIME...MOT...LOC 2008Z 171DEG 12KT 3261 8141 3245 8127
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:27 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 2, 3:27 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 327 PM EDT THU AUG 2 2012 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK...WHILE A TROUGH OF LOW PRESSURE PERSISTS INLAND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... ACTIVE WX EXPECTED ACROSS MUCH OF SOUTHEAST GA AND EXTREME SOUTHERN SC THROUGH EARLY THIS EVENING. WE STRONGLY DESTABILIZED THIS MORNING UNDER MOSTLY SUNNY SKIES AND LOW/MID 70S DEWPOINTS WHILE MID-LEVEL DRYING HAS RESULTED IN GOOD DOWNDRAFT POTENTIAL. WE ALSO COOLED OFF BY ALMOST TWO DEGREES AT 500 MB AND RESULTING WET BULB ZERO HEIGHTS DROPPED BY ABOUT 2000 FT. THUS WE ARE NOW SEEING QUITE A FEW REPORTS OF LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WITH CONVECTION THAT IS DEVELOPING. SEVERE TSTM WATCH CONTINUES UNTIL 8 PM FOR ALL BUT THE CHARLESTON TRI-COUNTY AREA. ACTIVITY SHOULD TAPER OFF EARLY THIS EVENING AFTER USING UP THE AIRMASS WITH DRY WX OVERNIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A TYPICAL SUMMERTIME PATTERN WILL PRESENT ITSELF THIS WEEKEND AS ATLANTIC HIGH PRESSURE EXPANDS OVER THE SOUTHEAST WHILE MID LVL RIDGING MAINTAINS A STRONG HOLD OVER THE CENTRAL UNITED STATES. WITH THESE SYNOPTIC FEATURES IN PLACE...LIGHT ONSHORE FLOW WILL PERSIST THIS WEEKEND AND RESULT IN FAVORABLE CONDITIONS FOR AN INLAND MOVING SEABREEZE EACH AFTERNOON ALONG WITH PULSE TYPE SHOWERS/THUNDERSTORMS THROUGH EACH EVENING. ACTIVITY WILL LIKELY DIMINISH QUICKLY WITH SUNSET EACH EVENING GIVEN WEAK MID/UPPER LVL SUPPORT. ALTHOUGH AN ISOLATED STRONG STORM IS POSSIBLE WITH THIS PULSE TYPE CONVECTION AND BOUNDARY INTERACTIONS...THE OVERALL SEVERE WEATHER THREAT WILL REMAIN LOW OVER THE PERIOD. IN GENERAL...HAVE MAINTAINED A 20 POP FORECAST FOR FRIDAY...WITH AN INCREASING TREND TO 20-30 POPS ON SATURDAY AND SUNDAY AS PWATS APPROACH 2 INCHES OVER THE REGION. HIGHEST CHANCES OF PRECIP SHOULD OCCUR OVER INLAND AREAS ALONG AND AHEAD OF THE AFTERNOON SEABREEZE. ACTIVITY WILL REMAIN DIURNAL IN NATURE GIVEN WEAK MID/UPPER LVL SUPPORT. THE OVERALL SEVERE WEATHER THREAT WILL ALSO REMAIN LOWER THAN PREVIOUS DAYS. OVERALL TEMPS WILL REMAIN A DEGREE OR TWO ABOVE CLIMATOLOGY...WITH 1000-850 THICKNESS VALUES SUPPORTING HIGHS IN THE LOW 90S. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MODELS SHOW SUBTLE HIGH FALLS AT THE BEGINNING OF THE PERIOD AS A LOW PRESSURE SYSTEM MOVES EASTWARD ACROSS THE NEW ENGLAND AREA. ITS ASSOCIATED COLD FRONT WILL LIKELY STALL OUT WELL NORTH OF THE AREA SOMETIME AROUND MID WEEK. MEANWHILE...THE UPPER RIDGE ACROSS CENTRAL UNITED STATES WILL CONTINUE TO STRENGTHEN THROUGH THE PERIOD. AT THE SURFACE...THE FORECAST AREA WILL REMAIN SANDWICHED BETWEEN THE SURFACE HIGH PRESSURE OVER THE MIDDLE OF THE UNITED STATES AND THE SUBTROPICAL HIGH JUST TO THE EAST. THIS PATTERN COULD ALLOW FOR AN INCREASE IN CONVECTION...ESPECIALLY AS CONVECTION DEVELOPS ALONG THE STALLED FRONT AND INTERACTS WITH OTHER BOUNDARIES...LIKE THE SEA BREEZE. TEMPERATURES WILL CONTINUE TO REFLECT NEAR SEASONAL NORMALS WITH LOW TO MID 90S EXPECTED DURING THE AFTERNOON AND DIPPING INTO THE LOW TO MID 70S OVERNIGHT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR FOR THE NEXT 24 HOURS. LOW PROBABILITIES FOR TSTMS THIS AFTERNOON AT BOTH TERMINALS. EXTENDED AVIATION OUTLOOK...ISOLATED CONVECTION THROUGH EARLY NEXT WEEK BUT PROBABILITIES OF ANYTHING IMPACTING EITHER TERMINAL ARE LOW. && .MARINE... ATLANTIC HIGH PRESSURE WILL EXPAND OVER THE WATERS THIS WEEKEND... LEADING TO CONDITIONS WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS INTO EARLY NEXT WEEK. IN GENERAL...SOUTH WINDS BETWEEN 10-15 KT WILL PERSIST ON THE WESTERN SIDE OF THE ATLANTIC RIDGE WITH HIGHEST WINDS EXPECTED NEAR INLAND MOVING SEABREEZE CIRCULATIONS AND EARLY NIGHT SURGES. WINDS MAY BRIEFLY BECOME SOUTHEAST EACH AFTERNOON/EVENING AS THE SEABREEZE MAKES WAY INLAND. SEAS WILL REMAIN BETWEEN 1-3 FEET...WITH SWELLS FROM THE SOUTH/SOUTHEAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...JRL SHORT TERM...DPB LONG TERM...JHP AVIATION...JRL MARINE...DPB
Hazardous weather outlook, Aug 2, 2:41 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 241 PM EDT THU AUG 2 2012 GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-047>049-051-031845- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT- COASTAL COLLETON-COASTAL JASPER- 241 PM EDT THU AUG 2 2012 ...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ044-045-050-052-031845- DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- 241 PM EDT THU AUG 2 2012 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AWAY FROM THE BEACHES THIS AFTERNOON. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL COULD ALSO OCCUR...MAINLY THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-031845- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 241 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 2:37 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
237 PM EDT THU AUG 2 2012
SCZ042-021900-
HAMPTON-
237 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON COUNTY
THROUGH 300 PM EDT...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HAMPTON...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...CROCKETVILLE...CUMMINGS...HAMPTON...LAKE WARREN
STATE PARK...LENA...MILEY AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3287 8123 3298 8104 3293 8100 3291 8099
3286 8093 3280 8091 3270 8121
TIME...MOT...LOC 1837Z 258DEG 7KT 3287 8114
JAQLocal storm report, Aug 2, 3:05 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 W BAY 32.23N 81.62W
08/02/2012 E1.00 INCH BULLOCH GA TRAINED SPOTTER
NEAR EXIT 132 ON I-16.
&&
EVENT NUMBER CHS1200601
BSHLocal storm report, Aug 2, 3:09 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG 2 W BAY 32.23N 81.62W
08/02/2012 BULLOCH GA TRAINED SPOTTER
ONE TREE DOWN AND SEVERAL LARGE LIMBS NEAR EXIT 132 ON
I-16.
&&
EVENT NUMBER CHS1200602
BSHLocal storm report, Aug 2, 3:21 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL SYLVANIA 32.75N 81.64W
08/02/2012 E1.00 INCH SCREVEN GA PUBLIC
PUBLIC REPORTED PENNY TO QUARTER SIZE HAIL IN DOWNTOWN
SYLVANIA NEAR INTERSECTION OF NIMMS RD AND OGEECHEE RD.
&&
EVENT NUMBER CHS1200603
JRLLocal storm report, Aug 2, 3:25 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL PINEORA 32.29N 81.39W
08/02/2012 E1.25 INCH EFFINGHAM GA BROADCAST MEDIA
MARBLE TO HALF DOLLAR SIZED HAIL IN PINEORA RELAYED BY
BROADCAST MEDIA.
&&
EVENT NUMBER CHS1200605
BSHLocal storm report, Aug 2, 3:30 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 ESE GUYTON 32.33N 81.35W
08/02/2012 E0.88 INCH EFFINGHAM GA PUBLIC
PUBLIC REPORTED NICKEL SIZE HAIL AND GUSTY WINDS ALONG
LITTLE MCCALL RD.
&&
EVENT NUMBER CHS1200606
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:20 PM EDT | Special Marine Warning | CHS | 55 min | |
| Aug 2, 1:55 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 65 min |
| Aug 2, 2:18 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 57 min |
| Aug 2, 2:29 PM EDT | Special Weather Statement | CHS | Tattnall | 31 min |
| Aug 2, 2:44 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Effingham | 61 min |
| Aug 2, 2:46 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 59 min |
| Aug 2, 3:14 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 61 min |
| Aug 2, 3:27 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 63 min |
| Aug 2, 3:32 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Effingham, Liberty | 82 min |
| Aug 2, 4:12 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty | 63 min |
| Aug 2, 4:32 PM EDT | Tornado Warning | CHS | Liberty | 43 min |
| Aug 2, 4:49 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 56 min |
| Aug 2, 5:55 PM EDT | Special Weather Statement | CHS | McIntosh | 35 min |
| Aug 2, 5:57 PM EDT | Special Marine Warning | CHS | 57 min | |
| Aug 2, 6:07 PM EDT | Special Marine Warning | CHS | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.